Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 74, NWS Shreveport, LA

April 30, 2025McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Apr 30, 2025, 1:29 PM CDT for McCurtain County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 1:29 PM CDT (18:29 UTC)
Expired
Apr 30, 2025, 1:43 PM CDT
In force
14 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 9:50 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

820 
WFUS54 KSHV 301829
TORSHV
OKC089-301915-
/O.NEW.KSHV.TO.W.0074.250430T1829Z-250430T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
129 PM CDT Wed Apr 30 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northeastern McCurtain County in southeastern Oklahoma...

* Until 215 PM CDT.

* At 129 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 24 miles north of Broken Bow, or 29 miles 
  northwest of De Queen, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Smithville, Watson and Plunketville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3451 9473 3451 9446 3440 9446 3429 9470
      3434 9478
TIME...MOT...LOC 1829Z 226DEG 26KT 3436 9468

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

53
2 follow-up statements
517 
WWUS54 KSHV 301837
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
137 PM CDT Wed Apr 30 2025

OKC089-301915-
/O.CON.KSHV.TO.W.0074.000000T0000Z-250430T1915Z/
McCurtain OK-
137 PM CDT Wed Apr 30 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR 
NORTHEASTERN MCCURTAIN COUNTY...

At 137 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 27 miles north of Broken Bow, or 30 miles northwest of 
De Queen, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Smithville, Watson and Plunketville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3434 9459 3438 9477 3451 9473 3451 9446
      3440 9446
TIME...MOT...LOC 1829Z 223DEG 24KT 3436 9469

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

53
152 
WWUS54 KSHV 301843
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
143 PM CDT Wed Apr 30 2025

OKC089-301853-
/O.CAN.KSHV.TO.W.0074.000000T0000Z-250430T1915Z/
McCurtain OK-
143 PM CDT Wed Apr 30 2025

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN MCCURTAIN COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with this thunderstorm.

A Tornado Watch remains in effect until 500 PM CDT for a portion of 
southeast Oklahoma.

&&

LAT...LON 3451 9473 3451 9446 3440 9446 3434 9459
      3438 9477
TIME...MOT...LOC 1837Z 223DEG 24KT 3440 9464

$$

53

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 12:18 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 30, 12:18 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1218 PM CDT Wed Apr 30 2025

...New AVIATION...

.SHORT TERM...
(Wednesday through Thursday)
Issued at 1247 AM CDT Wed Apr 30 2025

An Enhanced Risk for severe thunderstorms exists across northeast
Texas, southeast Oklahoma, and adjacent counties in southwest
Arkansas while a Slight Risk of severe storms extends across Deep
East Texas, northwest Louisiana, and south Arkansas for this
afternoon. Additionally, there is a Flood Watch in effect from
this morning through overnight tonight across the I-30 corridor
and points northward.

An upper-low across the Desert Southwest is forecast to swing
east into the Texas Panhandle today. Instability will increase as
the upper-low approaches a surface low embedded within a frontal
boundary extending from northeast Texas into Oklahoma and Missouri
with showers and thunderstorms forecast to develop at the time of
peak heating. Dewpoint values in upper 60s in the warm sector
south and east of the front will further aid in destabilizing the
atmosphere ahead of the upper-low. Damaging winds, tornadoes,
large hail and flash flooding may be possible as storms become
supercellular with large hail being the initial threat. Convection
may evolve into an MCS by early to mid-evening resulting in an
all threats scenario.

Conditions to gradually improve through the overnight hours as
the surface and upper-low swing east into Missouri.

A Slight Risk for severe weather is possible again on Thursday
afternoon across most of the ArkLaTex. A remnant frontal boundary
across the region, combined with an upper-level disturbance
translating east within the mean zonal flow pattern aloft, will
allow for convection to develop during the afternoon hours with
damaging winds being the main threat. /05/

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1247 AM CDT Wed Apr 30 2025

A lingering frontal boundary across the region will serve as the
focus for convection on Friday into Friday evening as a longwave
upper-trough swings southeast across the mid-CONUS. As the upper-
trough pushes into the Appalachians, ridging to build from the
west bringing dry conditions to the ArkLaTex from Saturday through
Monday night. At the surface, high pressure building across the
region will allow for cooler temperatures with low temperatures
early next week ranging from lows in the 50s to highs in the upper
70s to around 80 degrees. Otherwise, could see showers and
thunderstorms returning to east and northeast Texas on Tuesday as
the surface high and upper-ridge shift east. /05/

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Apr 30 2025

Any remaining MVFR terminals will quickly become low VFR over the
next hour outside of convection. Speaking of convection, still
watching a broken line of strong storms approaching the I-30
Corridor early this afternoon. Tried to distance speed this line
of convection from northwest to southeast impacting all our
terminal locations through the remainder of the day and through
the evening and overnight hours. Uncertain as to storm coverage on
Thursday but did mention at least VCSH or VCTS by late morning
near but especially south of our I-20 terminal locations on Thu.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1247 AM CDT Wed Apr 30 2025

Spotter activation is expected later today.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  70  87  68 /  40  60  50  20
MLU  87  70  86  66 /  10  30  80  30
DEQ  81  62  83  61 /  80  90  20  20
TXK  86  66  86  65 /  70  80  40  20
ELD  87  65  84  62 /  20  70  60  30
TYR  84  68  85  66 /  80  60  20  30
GGG  85  67  86  65 /  70  70  40  20
LFK  85  70  88  67 /  50  50  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for ARZ050-051-059>061-
     070>072.

LA...Flood Watch through Thursday morning for LAZ001>003.

OK...Flood Watch through Thursday morning for OKZ077.

TX...Flood Watch through Thursday morning for TXZ096-097-108>112-
     124>126-136>138.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...13

In the hours before

Special weather statement, Apr 30, 12:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Wed Apr 30 2025

TXZ096-108>110-124-136-301830-
Titus TX-Camp TX-Wood TX-Smith TX-Franklin TX-Red River TX-
1247 PM CDT Wed Apr 30 2025

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN RED RIVER...
FRANKLIN...NORTHWESTERN SMITH...TITUS...WOOD AND WESTERN CAMP
COUNTIES UNTIL 130 PM CDT...

At 1247 PM CDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles northwest of Bogata to 20
miles northwest of Golden, or extending from 18 miles northwest of
Hagansport to 26 miles northwest of Mineola, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mount Pleasant, Mineola, Pittsburg, Winnsboro, Clarksville,
  Leesburg, Hagansport, Boxelder, Mount Vernon, Quitman, Bogata,
  Purley, Scroggins, Newsome, Pleasant Grove, Wilkerson,
  Hainesville, Hoard, Golden and Forest Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9559 3272 9563 3296 9567 3296 9531
      3364 9531 3363 9478 3307 9491 3290 9506
      3290 9515 3280 9515 3256 9537 3265 9559
TIME...MOT...LOC 1747Z 274DEG 33KT 3356 9542 3323 9551 3289 9585

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:55 PM CDTSpecial Weather StatementSHVMcCurtain80 min
Apr 30, 12:50 AM CDTSpecial Weather StatementSHVMcCurtain40 min
Apr 30, 11:37 AM CDTSevere Thunderstorm WarningSHVMcCurtain53 min
Apr 30, 12:30 PM CDTSevere Thunderstorm WarningSHVMcCurtain60 min
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningSHVMcCurtain46 min
Apr 30, 1:39 PM CDTSevere Thunderstorm WarningSHVMcCurtain66 min
Apr 30, 1:56 PM CDTSevere Thunderstorm WarningSHVMcCurtain64 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.